Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 18, 2012, 9:16 AM CDT for Chisago County, Isanti County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 9:16 AM CDT (14:16 UTC)
- Expired
- Jul 18, 2012, 10:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Isanti County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2062 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
350
WWUS83 KMPX 181416
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 AM CDT WED JUL 18 2012
MNZ044-045-051>053-WIZ014-181515-
CHISAGO-ISANTI-KANABEC-MILLE LACS-POLK-SHERBURNE-
916 AM CDT WED JUL 18 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO...ISANTI...
KANABEC...MILLE LACS...POLK AND SHERBURNE COUNTIES THROUGH 1015 AM
CDT...
AT 907 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
OGILVIE TO 4 MILES EAST OF PRINCETON TO 4 MILES EAST OF ZIMMERMAN.
THESE STORMS WERE MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BOCK.
DALBO.
LEWIS LAKE.
MORA.
BODUM.
QUAMBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4574 9314 4573 9286 4565 9287 4565 9277
4559 9273 4545 9291 4544 9359 4591 9362
4595 9314
TIME...MOT...LOC 1411Z 269DEG 31KT 4587 9349 4559 9345
4546 9346
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:30 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 18, 6:30 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 630 AM CDT WED JUL 18 2012 .UPDATED FOR 12Z AVIATION DISCUSSION BELOW... && .DISCUSSION.../ISSUED 409 AM CDT/ SFC-925MB FRONT DOWN ALONG THE IOWA BORDER THIS MORNING...BUT H85 FRONT BISECTS THE THE MPX CWA FROM THE MADISON AREA OVER TO CHIP FALLS/EAU CLAIRE. HAVE BEEN SEEING VERY WEAK THETA-E ADVECTION NORTH OF THIS BOUNDARY AND THAT COMBINED WITH PWATS UP AROUND 2 INCHES AND MUCAPE AROUND 1500 J/KG HAS ALLOWED FOR SCATTERED CONVECTION NORTH OF THIS H85 BOUNDARY FROM NE SODAK OVER TO GREEN BAY. THIS WAA REGIME IS IN RESPONSE TO A SHORTWAVE THAT CAN ACTUALLY BE SEEN ON A RADAR MOSAIC...WITH A NICE SPIN IN THE REFLECTIVITY DOWN AROUND YANKTON...SD. THE RAP HAS ALSO BEEN SHOWING A NICE PV ANOMALY ACROSS ERN SODAK THAT HAS HELPED GENERATE MORE WIDESPREAD CONVECTION THERE. AS WE GO THROUGH THE DAY...BOUTS OF SCT CONVECTION WILL CONTINUE TO OCCUR THROUGH THE MORNING WITHIN THE WEAK CORRIDOR OF H85 THETA-E ADVECTION FROM MAINLY CENTRAL MN INTO CENTRAL WI. THE 18.05 HRRR REFLECTIVITY FORECAST PROBABLY HAS THE RIGHT IDEA FOR THIS MORNING...JUST DISPLACED A LITTLE TOO FAR NORTH. AS THE AFTERNOON ROLLS AROUND...THE PV ANOMALY WILL BEGIN WORKING ACROSS THE SRN HALF OF THE MPX AREA. HAVE MAINLY 40 TO 50 POPS WORKING ACROSS THE AREA FROM WRN MN INTO WRN WI THOUGH TONIGHT AS THIS PV FEATURE MOVES ACROSS. MAY NEED TO BUMP UP POPS MORE AS THIS UPPER FEATURE HAS HAD LITTLE TROUBLE FORCING CONVECTION OVERNIGHT. AS FOR SVR POTENTIAL WITH THIS ACTIVITY...LACK OF SHEAR COMBINED WITH FREEZING LEVELS OVER 14K FEET WILL KEEP THE SVR POTENTIAL PRETTY MINIMAL WITH THE MAIN THREAT BEING FROM GUSTS WINDS IF WE CAN GET ROBUST ENOUGH STORMS TO RAPIDLY COLLAPSE. BESIDE RECEIVING SOME MUCH NEEDED RAIN...THIS WAVE WILL ALSO PROVIDE CLOUD COVER AND COOLER TEMPS ACROSS MOST OF THE CWA FOR TODAY. THE ONLY EXCEPTION WILL BE ACROSS SRN MN. +28C 925MB TEMPS WILL NOT BE TOO FAR AWAY FROM THE I-90 CORRIDOR...AND IF THEY DO NOT SEE MUCH IN THE WAY OF CLOUD COVER BY THE AFTERNOON...THEN WILL BE ANOTHER LOWER TO MIDDLE 90S DAY DOWN THERE. DEPENDING ON CLOUD COVER DURATION...MAY HAVE SOME AREAS STAY IN THE 70S FOR HIGHS TODAY...ESPECIALLY IN THE NORTHEAST SECTION OF THE CWA...WHERE TEMPS THROUGH H85 WILL BE A BIT COOLER TO BEGIN WITH. THESE COOLER TEMPS WILL CONTINUE INTO THURSDAY...FOR WRN WI AT LEAST...AS STRONG NW FLOW SETS IN ALOFT BEHIND TODAYS SHORTWAVE. FOR FRIDAY THROUGH TUESDAY...THE BIG PLAYER HERE WILL BE THE STRONG UPPER RIDGE WE HAVE SEEN ALL SUMMER WAFFLING ACROSS THE CONUS. BY THURSDAY...ANOTHER 595+DM H5 HIGH WILL BE BUILDING ACROSS THE HIGH PLAINS WITH THE HEAT BUBBLE WE BEAT BACK SOME TODAY RAPIDLY REBUILDING TO THE WEST. THIS H5 RIDGE WILL SLOWLY SHIFT INTO THE CENTRAL PLAINS FROM THE WEEKEND INTO EARLY NEXT WEEK. UP HERE...THE MPX CWA LOOKS TO BE SITTING NEAR THE NRN PERIPHERY OF THE RIDGE. THE WARMEST DAYS OF THIS PERIOD LOOK TO BE FRIDAY/SATURDAY AS THE NAM/ECMWF SHOW 594DM H5 HEIGHTS BUILDING UP INTO CENTRAL MN INTO WRN WI. THE NAM IN PARTICULAR IS RATHER AGGRESSIVE WITH WAA INTO THE AREA THESE DAYS...WITH ITS 925-850MB TEMPS INDICATING ANOTHER ROUND OF UPPER 90S TO 102/3 TYPE HIGHS BEING POSSIBLE BOTH DAYS. DID BUMP HIGHS UP SOME...ESPECIALLY FOR FRIDAY...BUT MOST MODELS SHOW A NOCTURNAL CONVECTIVE SYSTEM FIRING OFF TO THE NORTH FRI NIGHT...THAT MAY TRY TO LAY DOWN INTO NRN SECTIONS OF THE MPX CWA SATURDAY. GIVEN THE UNCERTAINTIES WITH CLOUD COVER FOR SATURDAY...WAS A BIT MORE CONSERVATIVE WITH HIGHS THEN. DUE TO PROXIMITY TO UPPER RIDGE...THE MPX AREA WILL BE PRONE TO ANY RING OF FIRE CONVECTION SATURDAY THROUGH MONDAY. BY TUESDAY...BOTH THE ECMWF AND GFS CONTINUE TO SHOW A STRONGER COLD FRONT SWEEPING ACROSS THE AREA...WHICH AT THIS POINT REPRESENTS THE BEST CHANCES FOR RAIN AFTER TODAY. THIS FRONT ALSO LOOKS TO PROVIDE ANOTHER 2 OR 3 DAY REPRIEVE FROM THE HEAT AS WELL. && .AVIATION.../12Z TAF ISSUANCE/ THE COMPLEX OF SHOWERS AND THUNDERSTORMS OVER ERN SD WILL CONTINUE TO EXPAND INTO WEST/CENTRAL MN THIS MORNING...AS A SHORTWAVE LIFTS INTO THE AREA AND INTERACTS WITH THE BOUNDARY OVER SOUTHERN MN. HAVE INCLUDED ASSOCIATED PERIODS OF SHOWERS AND THUNDERSTORMS...ALONG WITH MVFR CIGS/VSBYS. EAST WINDS AROUND OR JUST BELOW 10 KTS WILL PREVAIL TODAY...AND THEN DECREASE BELOW 5 KTS TONIGHT. THERE COULD BE SOME LIGHT FOG DEVELOPMENT AFTER 09Z THU AS WELL. MSP...A FLEETING SHRA CANNOT BE RULED OUT PRIOR TO 14Z...BUT THE MAIN WINDOW OF TIME FOR SHRA/TS IS EXPECTED TO BE BETWEEN 15Z AND 20Z. PERIODS OF MVFR CIGS/VSBYS WILL BE POSSIBLE WITH THE ACTIVITY. WHILE ISOLD SHOWERS APPEAR POSSIBLE THIS AFTERNOON...ACTIVITY SHOULD WANE AFTER 21Z. EAST WINDS AROUND 10 KTS WILL PREVAIL TODAY...AND DECREASE BELOW 5 KTS AFTER 06Z...WHEN LIGHT FOG FORMATION AND MVFR VSBYS APPEAR POSSIBLE. OUTLOOK... WED NIGHT/EARLY THU...CHC OF BR AND ASSOCIATED MVFR CIGS BETWEEN 08Z AND 12Z. THU/FRI...VFR. SAT...VFR BUT INCREASING HIGH CLOUDS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/LS
Hazardous weather outlook, Jul 18, 4:38 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 438 AM CDT WED JUL 18 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 190945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 438 AM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT WESTERN WISCONSIN AND WESTERN MINNESOTA THIS MORNING. THUNDERSTORMS ARE EXPECTED TO SPREAD EAST ACROSS THE REST OF THE OUTLOOK AREA TODAY INTO TONIGHT. THUNDERSTORM CHANCES WILL BE INCREASING ACROSS EASTERN MINNESOTA BY THIS AFTERNOON AND AGAIN INTO WESTERN WISCONSIN DURING THE EVENING AS A WEAK UPPER LEVEL FEATURE MOVES ACROSS THE AREA. THOUGH THIS ACTIVITY IS EXPECTED TO NOT BE SEVERE...A FEW OF THE STORMS THIS AFTERNOON INTO THE EVENING COULD PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA FRIDAY NIGHT AND PERSIST INTO TUESDAY. AT THIS TIME...THE MOST LIKELY TIME PERIOD FOR THUNDERSTORMS LOOKS TO BE MONDAY NIGHT INTO TUESDAY AS A COLD FRONT WORKS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 18, 6:42 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 AM CDT WED JUL 18 2012
MNZ041-042-048-049-181245-
DOUGLAS-POPE-STEARNS-TODD-
642 AM CDT WED JUL 18 2012
AT 640 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHWEST OF GLENWOOD...OR 23 MILES SOUTHEAST OF
HOFFMAN. THIS STORM WAS MOVING EAST AT 25 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LONG BEACH.
GLENWOOD.
SEDAN.
GROVE LAKE.
BROOTEN.
WESTPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4609 9574 4609 9512 4549 9481 4544 9546
4588 9575
TIME...MOT...LOC 1142Z 251DEG 22KT 4562 9541
AJZSpecial weather statement, Jul 18, 7:58 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 AM CDT WED JUL 18 2012
MNZ043-044-049>051-181400-
BENTON-MILLE LACS-MORRISON-SHERBURNE-STEARNS-
758 AM CDT WED JUL 18 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BENTON...MILLE LACS...
MORRISON...SHERBURNE AND STEARNS COUNTIES THROUGH 900 AM CDT...
AT 754 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
CUSHING TO 4 MILES SOUTHEAST OF HOLDINGFORD TO 3 MILES NORTH OF COLD
SPRING. THESE STORMS WERE MOVING EAST AT 40 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FLENSBURG.
ST STEPHEN.
WAITE PARK.
ST CLOUD.
MAYHEW.
PARENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4582 9364 4555 9365 4543 9451 4567 9451
4597 9465 4617 9414 4616 9383
TIME...MOT...LOC 1258Z 255DEG 33KT 4615 9461 4569 9438
4552 9438
CLFSpecial weather statement, Jul 18, 9:07 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 907 AM CDT WED JUL 18 2012 MNZ051-059>061-181445- ANOKA-HENNEPIN-SHERBURNE-WRIGHT- 907 AM CDT WED JUL 18 2012 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ANOKA...HENNEPIN... SHERBURNE AND WRIGHT COUNTIES THROUGH 945 AM CDT... AT 903 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF BUFFALO...OR 6 MILES WEST OF HANOVER. THIS STORM WAS MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ROCKFORD. ST MICHAEL. HANOVER. ROGERS. DAYTON. CHAMPLIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4533 9326 4500 9329 4506 9388 4529 9389 TIME...MOT...LOC 1407Z 270DEG 30KT 4517 9373 CLF
Special weather statement, Jul 18, 9:16 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
916 AM CDT WED JUL 18 2012
MNZ044-045-051>053-WIZ014-181515-
CHISAGO-ISANTI-KANABEC-MILLE LACS-POLK-SHERBURNE-
916 AM CDT WED JUL 18 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHISAGO...ISANTI...
KANABEC...MILLE LACS...POLK AND SHERBURNE COUNTIES THROUGH 1015 AM
CDT...
AT 907 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
OGILVIE TO 4 MILES EAST OF PRINCETON TO 4 MILES EAST OF ZIMMERMAN.
THESE STORMS WERE MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BOCK.
DALBO.
LEWIS LAKE.
MORA.
BODUM.
QUAMBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4574 9314 4573 9286 4565 9287 4565 9277
4559 9273 4545 9291 4544 9359 4591 9362
4595 9314
TIME...MOT...LOC 1411Z 269DEG 31KT 4587 9349 4559 9345
4546 9346
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:42 AM CDT | Special Weather Statement | MPX | Douglas, Pope | 63 min |
| Jul 18, 7:58 AM CDT | Special Weather Statement | MPX | Benton, Morrison | 62 min |
| Jul 18, 9:07 AM CDT | Special Weather Statement | MPX | Hennepin | 38 min |
| Jul 18, 2:04 PM CDT | Special Weather Statement | MPX | Freeborn | 41 min |
| Jul 18, 2:34 PM CDT | Special Weather Statement | MPX | Freeborn | 41 min |
| Jul 18, 3:19 PM CDT | Special Weather Statement | MPX | Le Sueur, Scott | 41 min |
| Jul 18, 5:04 PM CDT | Special Weather Statement | MPX | Goodhue | 86 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.